MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955800
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during repair of a hernia defect on (b)(6) 2019, the patient was implanted with ventralight st mesh using echo ps, the surgeon did not close the defect and used tacks to make a double crown.As reported a few months later, the patient was diagnosed with a hernia recurrence directly in the middle of the mesh where the bowels were pushing through a new defect hole.On (b)(6) 2024, the patient underwent a reoperation by removing the completely peritonalized mesh.The hernia defect was closed with sutures and another ventralight st mesh was used to complete the repair.Reportedly the hole was in the middle of the mesh were the tubing of the echo ps goes through.It was noted upon review of the information provided that the mesh has a labeled expiration date on 28-oct-2018 and was implanted in (b)(6) 2019.This mdr represents implant of an expired mesh.
 
Additional Manufacturer Narrative
As reported, the patient was implanted with a ventralight st mesh using echo ps it was later identified that the mesh had expired.The expiration date is located on multiple layers of the packaging.This event is confirmed as a use related error, with no malfunction of the device.Review of manufacturing records shows product was manufactured to specification.This mdr represents the expired mesh implantation.An additional mdr was submitted to represent the post operative hernia recurrence.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19460042
Report Number1213643-2024-00286
Device Sequence Number20814782
Product Code FTL
UDI-Device Identifier00801741031779
UDI-Public(01)00801741031779
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5955800
Device Lot NumberHUAX1033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexFemale